Kinda bummed. Getting healthier has made my skin *worse*. But trying to keep hope - people had good suggestions in other forums. It's all relatively mild at the moment, but the texture of my skin is getting rough.
There does need to be a movement within the medical community to inform patients of the risks of Accutane more fully - something I have never denied.
Simply because I (or you, since I can assume you do not have 100% of the experiences I have had, either) have not had the absolute specific experience you have does not mean I cannot share my own experience and attempt to support you. I would have missed on out years of support had I demanded that only those who had been through exactly what I was talking about try to help - and I imagine the same folks would have missed out on support from others, too.
This is a support forum in which, yes, I can come in here and give support to people, even if I have not personally experienced it. If that were the order of these forums, very few of us would be able to interact outside of a specific forum or two. That'd be a damn shame.
I am hardly dismissive about Accutane's dangers. And no, I've never taken Accutane. I've been around here for....(counts) 7 years now and have read hundreds and hundreds of accounts of Accutane. Lots of people were helped. Lots of people weren't. It does not replace personal experience, but I am qualified to speak on the matter in as far as what I've seen others report - and to lend support (on both sides) when they need it.
I am also saying that I personally understand the frustration of knowing about severe side effects, taking the drug anyways, and suffering them. Abilify, by the way, lists nearly every single mental health possible side effect as Accutane, plus a majority of the physical ones, and a couple of bonus side effects, as well. As far as scale goes - Abilify and Accutane have more in common than just starting with the same letter. Yes, my side effects did go away. Most people who have the kind of side effects I did? Theirs don't. It's permanent.
So I'm not talking out of my ass when giving this support.
I have to get in here and say this: I have been the victim of suffering rare and severe side effects from a medication. Not Accutane - not even acne related - but that one in a hundred thousand or so people happened to happen to me. There were the normal side effects (acne, weight loss), the less normal but still common side effects (blurred vision) and then the severe ones - shaking so badly that I could not hold a fork to feed myself, muscle and jaw spasms so bad I couldn't talk and could some days barely WALK. It was awful.
And I have a knee-jerk, automatic cringe whenever I hear a friend has prescribed that medication. It. was. HELL. for me. Four months of my life utterly gone and in utter misery. BUT - I have to recognize that I was part of that very smaller number. And my doctor was very upfront with me about the risks, to which I understood. Didn't stop me from regretting being on it - but it helped me realize that it was MY reaction that was bad, not the drug itself.
Accutane is serious business. It's a heavy drug with side effects upon side effects. Education, information, informed risk is key.
I'm glad we have these boards. It helps for people on all ends of the spectrum to share their experiences.
I get that, Ghost. I'm on a health change myself - eating healthier, reducing calories, adding exercise. Thanksgiving is one day a year, and calculating the nutritional information of so many homemade dishes by people I don't know would be nearly impossible. So I just plan on logging 3,000 calories today and exercising a little harder tommorow. I actually doubt I'll hit 3,000 - after two weeks of being on a calorie reduced diet, one regular plate was enough to make me feel very full. But better safe than sorry - especially since we haven't had dessert yet, lol.
Vegan on Thanksgiving would be awful, though. I hope you can find good and happy things to eat!